Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 135, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2000, 12:42 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 2000, 12:42 PM CDT (17:42 UTC)
- Expired
- Jul 30, 2000, 1:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Coffee County, AL, Geneva County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 301743
SVRTLH
ALC031-061-301815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1242 PM CDT SUN JUL 30 2000
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COFFEE COUNTY IN ALABAMA
WESTERN GENEVA COUNTY IN ALABAMA
* UNTIL 115 PM CDT
* AT 1242 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
SOUTHEAST OF KINSTON...OR ABOUT 11 MILES SOUTHEAST OF OPP...MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GOODMAN BY 1255 PM CDT
CENTRAL CITY BY 100 PM CDT
ENTERPRISE MUNI A/P...BATTENS CROSSROADS BY 105 PM CDT
ENTERPRISE...NEW BROCKTON BY 110 PM CDT
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3121 8619 3111 8610 3113 8604 3115 8601
3117 8596 3119 8593 3120 8588 3123 8585
3124 8580 3145 8580 3148 8585 3144 8589
+ 3126 8619
TURNAGE
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:05 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 30, 9:05 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 930 AM EDT SUN JUL 30 2000 UPPER LOW OVER GREAT LAKES REGION NEARLY STATIONARY AS ASSOCD WEAK SURFACE TROF CONTS FROM LOUISIANA NEWD ACROSS AL/GA. AHEAD OF THIS SYSTEM...TROPICAL PLUME OF (S/SE) MOISTURE TO INSURE UNSTABLE SE CONUS...INCLUDING CWA. THE TROF WILL GENERATE TSTORM OUTFLOWS WILL WILL MOVE E AND SE AND MAY IMPACT NW SECTIONS OF CWA LATER TODAY INTO THIS EVENING. LOCALLY...MID MORNING RADAR SHOWS AMPLE NEAR SHORE CONVECTION ESPECIALLY ACROSS PANHANDLE WATERS WITH LEADING EDGE ALREADY SPREADING NWD TO ADJACENT COAST. WITH TYPE ONE LIGHT AND VRBL SEA BREEZE...AT LEAST FOR NEXT FEW HOURS BEFORE TYPE 6(SE 6-10 KTS) LIKELY TAKES OVER... EXPECT MORE CLOUDS AND PCPN THAN EARLIER ANTICIPATED. 12Z TLH SOUNDING WITH ONLY 1.48 PWAT BUT WITH SURFACE CAP TO BE SHORTLY ERODED AND OVER 3K CAPE AND LIGHT SW STEERING FLOW. SO WILL UPDATE ZFP TO ACCOUNT FOR BOTH...ESPECIALLY ACROSS PANHANDLE LATE MORNING AND SPREADING ESPECIALLY INTO INLAND PANHANDLE INTO SE ALA BY EARLY AFTERNOON. AND THEN BIG BEND MID AFTERNOON. WITH OUTFLOW/SEA BREEZE CLASHES POSSIBLE LATER TODAY...AND WITH SOUNDING SIMILIAR TO YDA BUT WITH MORE EARLY CONVECTION ..ISOLD SEVERE THUNDERSTORMS POSSIBLE IN INMODIFIED AIR. WITH WET BULB ONLY 12K AND Z LEVEL ABOVE 14K...ENVIRONMENT FAVORABLE FOR HAIL AND DAMAMGING WINDS. KEEPING AN EYE OF LARGE ELY WAVE GENERATED STORM COMPLEX OFF FLA E COAST. ASSOCD CIRRUS EDGING NWD AND MAY REACH SE BIG BY TONIGHT...A PRECURSOR OF FUTURE LOCAL WEATHER. FWC/FAN & AVN TEMPS VERY SIMILAR...KEEPING THE LOWER 90S (A BIT COOLER AT THE COAST) & LO>WER 70S (A BIT WARMER AT THE COAST) TRENDS. WILL USE BLEND. MARINE & FIRE WEATHER: WILL INCREASE CONVECTION FOR MAINLY WRN WATERS. FIR FIRE WX: NO HEADLINES. .TLH... AL...NONE. GA...NONE. FL...NONE. BLOCK
In the hours before
Special weather statement, Jul 30, 10:00 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EDT SUN JUL 30 2000 ...SCATTERED SHOWERS AND STRONG THUNDERSTORMS...A FEW MAY BE SEVERE...WILL MOVE ACROSS THE TRI-STATE AREA THROUGH THIS EVENING... DURING THIS MORNING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE MOVING EAST 10 TO 15 MPH ACROSS THE FLORIDA PANHANDLE AND ADJACENT WATERS. SOME OF THESE STORMS WERE STRONG WITH SMALL HAIL AND GUSTS TO 25 MPH. DURING THE REST OF THIS MORNING AND INTO THE AFTERNOON AND EVENING...THE COMBINATION OR DAYTIME HEATING...THE SEA BREEZE AND OUTFLOW BOUNDARY INTERACTIONS WILL INTENSIFY SOME OF THESE STORMS AS THEY SPREAD ACROSS THE FLORIDA BIG BEND...SOUTHEAST ALABAMA AND SOUTH GEORGIA. THUS SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS AND BRIEF PERIODS OF VERY HEAVY RAIN. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT AND SEVERE OR POTENTIALLY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO NOAA WEATHER RADIO. BLOCK
Special weather statement, Jul 30, 12:00 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1 PM EDT SUN JUL 30 2000 ...SCATTERED SHOWERS AND STRONG THUNDERSTORMS...A FEW MAY BE SEVERE...WILL MOVE ACROSS THE TRI-STATE AREA THROUGH THIS EVENING... DURING THIS EARLY AFTERNOON...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE MOVING EAST 10 TO 15 MPH ACROSS THE FLORIDA PANHANDLE AND ADJACENT WATERS. SOME OF THESE STORMS WERE STRONG WITH SMALL HAIL AND GUSTS TO 25 MPH. DURING THE REST OF THIS AFTERNOON AND EVENING...THE COMBINATION OR DAYTIME HEATING...THE SEA BREEZE AND OUTFLOW BOUNDARY INTERACTIONS WILL INTENSIFY SOME OF THESE STORMS AS THEY SPREAD ACROSS THE FLORIDA BIG BEND...SOUTHEAST ALABAMA AND SOUTH GEORGIA. THUS SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS AND BRIEF PERIODS OF VERY HEAVY RAIN. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT AND SEVERE OR POTENTIALLY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO NOAA WEATHER RADIO. BLOCK
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.